I am breastfeeding a 4-month-old baby, and my vitamin D3 is 3 ng\mL (reports attached). Could you suggest some medicine for me that will not affect my baby?
Welcome to icliniq.com.
I understand your concern.
I went through your lab report (attachment removed to protect patient identity). You are deficient in vitamin D3. In fact, most women are deficient in vitamin D due to lack of exposure to sunlight. Vitamin D3 supplements in breastfeeding women will not affect the baby in any way. The usage of Vitamin D3 supplements is recommended for all newborns till they become a year old. Even mothers with sufficient vitamin D3 are not able to pass on adequate vitamin D to her newborn. Hence, vitamin D is universally recommended to all newborn infants till one year of age. Please speak to your pediatrician on this if he or she has not prescribed it earlier.
For you, it is recommended to start Vitamin D supplements. These supplements are available in the pharmacy, and vitamin D as such does not affect the baby's health. You can take Vitamin D3 at a dose of 1,000 IU per day (one tablet of 1000 IU once daily) for two months. Let us assess the vitamin D3 levels again after two months and decide accordingly. It is recommended to assess your calcium levels, as most women with D3 deficiency are calcium deficient. Calcium requirements are higher in breastfeeding mothers.
It is also good advice to expose your child to morning sunlight for 15 to 20 minutes. That will help newborns a lot. I recommend the same to you as well. Ensure that it is early morning sunlight and not the afternoon one, which may harm newborn skin. Kindly speak to your doctor about the same.
I hope this helps. Take care.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I am post menopausal and need calcium but I cannot eat dairy or drink milk without severe effects ... I cannot take supplements such as Vitamin D3 ... Read fullDoes vitamin deficiency cause premature ejaculation?
vitamins E, K, and C are also slightly low ... Read fullI have foot ache and tingling sensation for the last couple of weeks. Why?
Please take Vitamin supplements and if persisting, Pregabalin after an evaluation by neurophysician ... So may I take some Vitamin D ... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now